Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 29, 2018, 3:47 PM CDT for Hubbard County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- May 29, 2018, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 175 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS53 KFGF 292047
SVRFGF
MNC057-292115-
/O.NEW.KFGF.SV.W.0009.180529T2047Z-180529T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
347 PM CDT TUE MAY 29 2018
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northwestern Hubbard County in north central Minnesota...
* Until 415 PM CDT.
* At 346 PM CDT, a severe thunderstorm was located near Emmaville, or
27 miles south of Bemidji, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Lake George around 355 PM CDT.
Eastern Itasca State Park around 405 PM CDT.
Plantagenet Lake and Becida around 415 PM CDT.
Other locations impacted by this severe thunderstorm include Camp
Thunderbird East and Camp Thunderbird West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4704 9493 4704 9512 4714 9517 4731 9517
4741 9518 4741 9484
TIME...MOT...LOC 2046Z 179DEG 31KT 4710 9505
HAIL...1.00IN
WIND...60MPH
$$
Knutsvig2 follow-up statements
539
WWUS53 KFGF 292103
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
403 PM CDT TUE MAY 29 2018
MNC057-292115-
/O.CON.KFGF.SV.W.0009.000000T0000Z-180529T2115Z/
Hubbard MN-
403 PM CDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN HUBBARD COUNTY...
At 403 PM CDT, a severe thunderstorm was located near Lake George, or
17 miles southwest of Bemidji, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Plantagenet Lake and Becida around 415 PM CDT.
Other locations impacted by this severe thunderstorm include Camp
Thunderbird East and Camp Thunderbird West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4717 9495 4717 9512 4729 9515 4741 9516
4741 9485
TIME...MOT...LOC 2103Z 179DEG 28KT 4725 9505
HAIL...1.00IN
WIND...60MPH
$$
Knutsvig504
WWUS53 KFGF 292115
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
415 PM CDT TUE MAY 29 2018
MNC057-292124-
/O.EXP.KFGF.SV.W.0009.000000T0000Z-180529T2115Z/
Hubbard MN-
415 PM CDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUBBARD COUNTY
WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4717 9495 4717 9512 4729 9515 4741 9516
4741 9485
TIME...MOT...LOC 2114Z 179DEG 31KT 4724 9505
$$
KnutsvigWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:40 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 29, 2:40 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 240 PM CDT Tue May 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 229 PM CDT Tue May 29 2018 Weather impacts this afternoon and evening will be mainly across the MN trees and lakes country. A plume of instability has developed across this area with MLCAPE 1 to 2k J/kg ahead of subtle shortwave. 0 to 6 km bulk shear values are on the light side for organized severe with values ranging from 20 to 30kts per mesoanalysis page and model guidance. Currently have a couple strong storms and expecting this type of activity with a few storms capable of reaching hail around an inch and own burst winds up to 75mph to continue for the next few hours. Activity will lift to the north northeast and exit the area this evening. Another relatively warm early summer night with lows in the 60s. The upper level low will move across the northern plains tomorrow with showers and storms increasing in coverage into the noon hour. Concern with the upper low at this time of year will be any sort of clearing directly ahead of the upper forcing. So depending on sky cover and position of bands of instability and near sfc layer shear profile. There could be potential for mini supercells or brief spin ups with any enhanced stretching within the early stages of development. Similar to June 7th last year. More widespread rainfall is expected across the Devils Lake basin and northern valley to the north of the upper low. Elsewhere scattered storms will once again be the predominate mode. Generally more widespread amounts in the northeast ND and NW MN with less to the south. Expecting a half to an inch with a tenth to a half inch across SE ND. .LONG TERM...(Wednesday night through Tuesday) Issued at 229 PM CDT Tue May 29 2018 500 mb low will be transitioning from the Red River Valley north and east and out of the area Wed night, leading to a period of drying and upper ridging for Thu. This will be quickly followed by another period of active weather however, as the pattern returns to SW flow aloft by early Friday morning with a continuation of embedded shortwaves bringing rain and thunder chances to the area for Friday and Saturday. Another break in activity is expected Sunday through early next week as zonal flow sets up aloft with a short wave ridge over the northern tier and Manitoba by Mon. There could be a trend toward more NW flow as we head into the middle of next week. Temperatures will not roam very far from seasonal values during this regime, with daytime highs mostly in the 70s and lows in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1236 PM CDT Tue May 29 2018 Predominately VFR at TAF sites over the next 24 hours. The exception will be when thunderstorms or rain showers move overhead. Winds will be southerly today and turn to the northwest Wednesday morning at DVL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...JK LONG TERM...WJB AVIATION...JK
Hazardous weather outlook, May 29, 5:16 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 516 AM CDT Tue May 29 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301030- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 516 AM CDT Tue May 29 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will occur today, mainly mid afternoon into the early evening. Highest chances are in northwestern and west central Minnesota and the northern Red River valley. A few severe storms are possible with hail to 1.5 inches and wind gusts to 75 mph the main threats. The highest risk is in northwestern or west central Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widespread showers and a few thunderstorms are expected Wednesday, but no severe weather is anticipated. Chances for thunderstorms will also occur Friday afternoon thru Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. dtr
In the hours before
Special weather statement, May 29, 2:58 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
258 PM CDT TUE MAY 29 2018
MNZ024-292030-
Hubbard MN-
258 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUBBARD COUNTY UNTIL
330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nevis, or 36 miles south of Bemidji, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Akeley, Nevis and Benedict.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4688 9475 4692 9494 4723 9489 4718 9466
4700 9466
TIME...MOT...LOC 1958Z 207DEG 17KT 4696 9487
LeeLocal storm report, May 29, 3:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST 5 N VERNDALE 46.47N 95.01W
05/29/2018 E60 MPH Wadena MN STORM CHASER
POWER POLE SNAPPED
&&
NCLocal storm report, May 29, 3:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
323 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 SE MENAHGA 46.73N 95.07W
05/29/2018 E1.50 INCH Wadena MN PUBLIC
PICTURE OF HAIL ON FACEBOOK
&&
NCLocal storm report, May 29, 3:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
333 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 N SEBEKA 46.67N 95.09W
05/29/2018 E0.88 INCH Wadena MN PUBLIC
SOCIAL MEDIA POST SHOWING HAIL STONE SLIGHTLY LARGER THAN
A NICKEL.
&&
AMOORELocal storm report, May 29, 3:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 1 ENE PARK RAPIDS 46.92N 95.04W
05/29/2018 E60 MPH Hubbard MN STORM CHASER
VIA SPOTTER NETWORK
0308 PM HAIL 1 ENE PARK RAPIDS 46.92N 95.04W
05/29/2018 E0.75 INCH Hubbard MN STORM CHASER
VIA SPOTTER NETWORK
&&
NCLocal storm report, May 29, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL PARK RAPIDS 46.92N 95.06W
05/29/2018 E0.88 INCH HUBBARD MN PUBLIC
ESTIMATED NICKEL SIZED HAIL.
&&
AMOOREThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:16 PM CDT | Special Weather Statement | FGF | Wadena | 44 min |
| May 29, 2:19 PM CDT | Special Weather Statement | FGF | Otter Tail | 41 min |
| May 29, 2:38 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 52 min |
| May 29, 2:58 PM CDT | Special Weather Statement | FGF | Hubbard | 32 min |
| May 29, 3:22 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 39 min |
| May 29, 3:27 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 31 min |
| May 29, 4:02 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 24 min |
| May 29, 4:36 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 39 min |
| May 29, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 36 min |
| May 29, 5:37 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 38 min |
| May 29, 6:04 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 41 min |
| May 29, 6:18 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 31 min |
| May 29, 6:46 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.